Alert archive / Indiana / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 47, NWS Northern Indiana

August 11, 2009Kosciusko County, Wabash County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Aug 11, 2009, 3:03 PM EDT for Kosciusko County, Wabash County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2009, 3:03 PM EDT (19:03 UTC)
Expired
Aug 11, 2009, 3:34 PM EDT
In force
31 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties Kosciusko County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 36 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 265 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
265 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 111903
SVRIWX
INC085-169-112000-
/O.NEW.KIWX.SV.W.0047.090811T1903Z-090811T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
303 PM EDT TUE AUG 11 2009

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA
  NORTH CENTRAL WABASH COUNTY IN NORTH CENTRAL INDIANA

* UNTIL 400 PM EDT

* AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS SEVERE STORM WAS LOCATED NEAR SILVER LAKE...OR 8
  MILES NORTHWEST OF NORTH MANCHESTER...AND MOVING EAST AT 25 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  NORTH MANCHESTER...LIBERTY MILLS AND SIDNEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

&&

LAT...LON 4105 8591 4111 8590 4111 8569 4101 8569
      4100 8569 4101 8570 4100 8580
TIME...MOT...LOC 1903Z 277DEG 23KT 4107 8589

$$
2 follow-up statements
000 
WWUS53 KIWX 111919
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
319 PM EDT TUE AUG 11 2009

INC085-169-112000-
/O.CON.KIWX.SV.W.0047.000000T0000Z-090811T2000Z/
KOSCIUSKO IN-WABASH IN-
319 PM EDT TUE AUG 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTH CENTRAL WABASH AND SOUTHEASTERN KOSCIUSKO COUNTIES...

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR LIBERTY MILLS...
OR ABOUT 4 MILES NORTH OF NORTH MANCHESTER...AND MOVING EAST AT 25
MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  RURAL SOUTHEASTERN KOSCIUSKO COUNTY...
  RURAL NORTHEASTERN WABASH COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4103 8575 4105 8580 4110 8577 4111 8569
      4100 8569 4101 8570
TIME...MOT...LOC 1919Z 277DEG 23KT 4106 8576

$$
000 
WWUS53 KIWX 111934
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
334 PM EDT TUE AUG 11 2009

INC085-169-111938-
/O.CAN.KIWX.SV.W.0047.000000T0000Z-090811T2000Z/
KOSCIUSKO IN-WABASH IN-
334 PM EDT TUE AUG 11 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WABASH AND
SOUTHEASTERN KOSCIUSKO COUNTIES IS CANCELLED...

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4103 8575 4105 8580 4110 8577 4111 8569
      4100 8569 4101 8570
TIME...MOT...LOC 1928Z 277DEG 23KT 4105 8568

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 1:51 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Aug 11, 1:51 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
151 PM EDT TUE AUG 11 2009

.AVIATION...DISCUSSION FOR 18Z TAFS...

PREDOMINATELY VFR CONDS AT KSBN AS SKIES CLEAR BEHIND PASSING WAVE
THIS AFTERNOON. SCATTERED THUNDERSTORMS MOVING SOUTH TOWARD KFWA
NECESSITATE INCLUSION OF VCTS GP THIS AFTERNOON BUT EXPECT CIGS TO
STAY VFR UNLESS TAF SITE FALLS DIRECTLY BENEATH ONE OF THE
SCATTERED STORMS. CONCERN FOR FOG WED MORNING WITH GOOD RAD
COOLING AND RELATIVELY LIGHT WINDS AND WILL LIKELY NEED MENTION IN
SUBSEQUENT TAF ISSUANCES...ESPECIALLY IF KFWA SEES RAINFALL TODAY.

&&

.PREV DISCUSSION... /ISSUED 1157 AM EDT TUE AUG 11 2009/

UPDATE...

QUICK UPDATE TO ADJUST WX/POP/SKY GRIDS PER LATEST TRENDS IN
SAT/RAD AND ANTICIPATED CONVECTIVE EVOLUTION. WEAK SFC BOUNDARY
SAGGING SOUTH CURRENTLY JUST NORTH OF IN/MI BORDER ACTING TO FIRE
SCATTERED SHOWERS IN MODERATELY UNSTABLE AIRMASS DENOTED BY MLCAPE
VALUES IN EXCESS OF 1500 J/KG AND SWELLING CU FIELD. EXPECT
SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE TO PERSIST/DEVELOP AS
FRONTAL BOUNDARY SAGS INTO NRN IN/NRN OH. DEVELOPING LAKE SHADOW
SHOULD PRECLUDE SHOWER ACTIVITY OVER BERRIEN/CASS, MI/ST JOE, IN
COUNTIES.

AS FOR ANY SVR THREAT...WEAK LOW/MID LEVEL FLOW WILL PRECLUDE
SIGNIFICANT STORM ORGANIZATION DESPITE 90+ KT UPR LEVEL JET
STREAK. IN CLOUD 0C AND -20C LEVELS OF 15.4 AND 26.1 KFT
RESPECTIVELY WILL LIMIT LARGE HAIL THREAT BUT WOULD NOT BE
SURPRISED TO SEE SOME SMALL HAIL WITH MOST INTENSE UPDRAFTS AS
MLCAPE VALUES PUSH 2000 J/KG. LACK OF ANY SIGNIFICANT DRY AIR IN
MID LEVELS SHOULD KEEP ANY DAMAGING WIND POTENTIAL WITH
COLLAPSING STORMS TO A MINIMUM AS WELL THOUGH A 40+ KT GUST CANNOT
BE RULED OUT.

SHORT TERM...

TODAY THROUGH WEDNESDAY NIGHT...THE MAIN CHALLENGES
OF THIS PERIOD CONCERN THE CHANCES FOR STORMS TODAY. A COLD FRONT
WAS APPROACHING FROM THE NORTH...ALONG WITH ANOTHER UPPER LEVEL
TROF. ALTHOUGH LOW LEVEL FORCING SHOULD BE MARGINAL...AIRMASS
DESTABILIZATION TODAY WITH DAYTIME HEATING SHOULD BE SUFFICIENT
FOR SOME STORMS TO DEVELOP AS THE FRONT AND UPPER LEVEL SYSTEM
MOVE INTO THE AREA. THE NAM/WRF 4 KM APPEARS TO HAVE INITIALIZED
QUITE WELL...WITH CONVECTION DEVELOPING OVER FAR NW OH AND ACROSS
NORTHERN INDIANA THIS AFTERNOON...AND ALSO SUPPORTED BY SPC.
THEREFORE...GIVEN THIS POTENTIAL...HAVE ADDED A CHANCE FOR STORMS
TODAY. OTHERWISE...COOLER AND DRIER AIR WILL SPREAD INTO THE AREA
FROM THE NORTH. WEAK SUBSIDENCE ASSOCIATED WITH A HIGH PRESSURE
SYSTEM SHOULD HELP BRING CLEARING SKIES. HAVE LOWERED TEMPERATURES
A COUPLE OF DEGREES WEDNESDAY NIGHT GIVEN THE COOL AND DRY NORTH
TRAJECTORY...WHICH IS ALSO IN LINE WITH LOWS IN THE MID 50S
WEDNESDAY NIGHT.

LONG TERM...
LONG TERM BEGINNING TO SOUND LIKE A BROKEN RECORD BUT GOOD OVERALL
MODEL AGREEMENT ALONG WITH RUN TO RUN CONSISTENCY YIELDS FEW CHANGES
TO CURRENT FORECAST. ECMWF AND GFS IN GOOD AGREEMENT THROUGH AT
LEAST EARLY PART OF WEEKEND. DIFFERENCES CREEP INTO SUNDAY AND
MONDAY TIMEFRAMES. CONTINUE TO FOLLOW ECMWF AND CURRENT FORECAST
GRIDS WHICH YIELDS CONSISTENT FORECAST.

MID LEVEL RIDGING BEGINS TO INCREASE ON THURSDAY WITH SURFACE HIGH
PRESSURE OVER THE AREA. THIS CONTINUES INTO THE WEEKEND WITH A
GRADUAL WARMING TREND WITH INCREASING DEW POINTS AS SURFACE HIGH
SLIDES EAST. SUB TROPICAL MOISTURE BEING PROGGED BY GFS TO MOVE
NORTH AND BRUSH THE AREA AHEAD OF NEXT SHORT WAVE FROM THE PLAINS.
ECMWF NOT AS AGGRESSIVE AND SLOWER WITH SHORT WAVE. GIVEN DRY
PATTERN OF LATE PREFER TO STICK WITH SLOWER AND DRIER SOLUTION OF
ECMWF. ALL OF THIS REFLECTED WELL IN CURRENT GRIDS SO ONLY SOME
MINOR TWEAKS MADE. ISOLATED CONVECTION POSSIBLE WITH INCREASED
MOISTURE SUNDAY INTO MONDAY BUT MUCH TOO SMALL OF A CHANCE FOR
INTRODUCTION AT THIS TIME JUNCTURE AND UPPER LEVEL RIDGING WOULD ACT
TO SUPPRESS ACTIVITY ANYWAY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...SKIPPER
LONG TERM...LASHLEY
AVIATION...SIMPSON
Hazardous weather outlook, Aug 11, 4:53 AM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
453 AM EDT TUE AUG 11 2009

LMZ043-046-120900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
453 AM EDT TUE AUG 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TODAY. THE STORMS ARE NOT
EXPECTED TO BECOME SEVERE. HOWEVER...WIND GUSTS TO 40 KNOTS COULD
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-120900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
453 AM EDT TUE AUG 11 2009 /353 AM CDT TUE AUG 11 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY. THE STRONGER STORMS MAY
PRODUCE STRONG WINDS AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Aug 11, 2:13 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
213 PM EDT TUE AUG 11 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             LIGONIER                41.47N  85.59W
08/11/2009  E0.25 INCH       NOBLE              IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX0900027

MCS
Special weather statement, Aug 11, 2:13 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
213 PM EDT TUE AUG 11 2009

INZ014>016-111915-
FULTON IN-KOSCIUSKO IN-MARSHALL IN-
213 PM EDT TUE AUG 11 2009

AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF ROCHESTER...OR 11 MILES
NORTHEAST OF WINAMAC...MOVING EAST AT 20 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  ROCHESTER...
  MENTONE...
  AKRON...
  LEITERS FORD...
  TALMA...
  WALNUT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4112 8647 4114 8647 4120 8646 4119 8598
      4101 8603 4101 8612 4107 8648 4111 8648
TIME...MOT...LOC 1814Z 276DEG 19KT 4113 8642
Special weather statement, Aug 11, 2:17 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
217 PM EDT TUE AUG 11 2009

INZ008-009-018-111845-
ALLEN IN-DE KALB IN-NOBLE IN-
217 PM EDT TUE AUG 11 2009

AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ALBION...OR 7 MILES WEST OF KENDALLVILLE...
MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  AVILLA...
  GREEN CENTER...
  LISBON...
  EGE...
  SWAN...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4147 8500 4119 8520 4143 8554 4154 8544
      4154 8543
TIME...MOT...LOC 1817Z 299DEG 16KT 4141 8538
Special weather statement, Aug 11, 2:27 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
227 PM EDT TUE AUG 11 2009

INZ016-017-111930-
KOSCIUSKO IN-WHITLEY IN-
227 PM EDT TUE AUG 11 2009

AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WARSAW...MOVING EAST AT 20 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WINONA LAKE...
  TRI-LAKES...
  PIERCETON...
  SOUTH WHITLEY...
  WOOSTER...
  RIDINGER LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4126 8545 4107 8563 4122 8594 4129 8589
TIME...MOT...LOC 1827Z 292DEG 16KT 4124 8588
Special weather statement, Aug 11, 2:28 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
228 PM EDT TUE AUG 11 2009

INZ007-MIZ080-081-OHZ001-111930-
BRANCH MI-HILLSDALE MI-STEUBEN IN-WILLIAMS OH-
228 PM EDT TUE AUG 11 2009

AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FREMONT...OR 11 MILES NORTHEAST OF ANGOLA...
MOVING EAST AT 20 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MONTPELIER AND PIONEER...
  CLEAR LAKE AND MONTGOMERY...
  YORK...
  CAMDEN...
  NETTLE LAKE...
  LAKE SENECA...

THIS INCLUDES INTERSTATE 80 90 IN OHIO BETWEEN MILE MARKERS 5 AND 14.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4175 8442 4154 8457 4174 8495 4182 8486
TIME...MOT...LOC 1829Z 292DEG 16KT 4176 8486
Special weather statement, Aug 11, 2:51 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
251 PM EDT TUE AUG 11 2009

INZ015>017-024-111945-
FULTON IN-KOSCIUSKO IN-WABASH IN-WHITLEY IN-
251 PM EDT TUE AUG 11 2009

AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF NORTH MANCHESTER...OR 10
MILES SOUTHWEST OF WINONA LAKE...MOVING SOUTHEAST AT 15 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  NORTH MANCHESTER...
  DISKO...
  PACKERTON...
  SIDNEY...
  LAKETON...
  LIBERTY MILLS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4099 8595 4101 8595 4101 8600 4101 8603
      4114 8599 4118 8586 4107 8563 4093 8567
TIME...MOT...LOC 1851Z 302DEG 15KT 4110 8591

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 12:22 PM EDTSpecial Weather StatementIWXLaGrange38 min
Aug 11, 12:53 PM EDTSpecial Weather StatementIWXLaGrange, Noble52 min
Aug 11, 1:31 PM EDTSpecial Weather StatementIWXDeKalb29 min
Aug 11, 1:49 PM EDTSpecial Weather StatementIWXNoble41 min
Aug 11, 2:13 PM EDTSpecial Weather StatementIWXFulton62 min
Aug 11, 2:17 PM EDTSpecial Weather StatementIWXNoble28 min
Aug 11, 2:27 PM EDTSpecial Weather StatementIWXKosciusko63 min
Aug 11, 2:51 PM EDTSpecial Weather StatementIWXKosciusko54 min
Aug 11, 3:13 PM EDTSpecial Weather StatementIWXAllen32 min
Aug 11, 3:25 PM EDTAreal Flood AdvisoryIWXAllen, Huntington, Whitley95 min
Aug 11, 3:26 PM EDTSpecial Weather StatementIWXWhitley34 min
Aug 11, 3:51 PM EDTSpecial Weather StatementIWXAllen24 min
Aug 11, 4:04 PM EDTSevere Thunderstorm WarningIWXAllen26 min
Aug 11, 4:13 PM EDTSpecial Weather StatementIWXKosciusko47 min
Aug 11, 4:14 PM EDTAreal Flood AdvisoryIWXKosciusko91 min
Aug 11, 4:47 PM EDTSpecial Weather StatementIWXCass58 min
Aug 11, 4:49 PM EDTSpecial Weather StatementIWXAdams56 min
Aug 11, 5:12 PM EDTAreal Flood AdvisoryIWXCass93 min
Aug 11, 5:18 PM EDTLakeshore Flood StatementIWX4 hr
Aug 11, 5:49 PM EDTSpecial Weather StatementIWXBlackford56 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.